Hail, Tyler
- When
- May 11, 5:15 PM CST
- Where
- Tyler County, 4.13 mi WSW of Hicksbaugh
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.540, -94.410
Quarter size hail reported south of Warren.
A cold front moved into east Texas causing scattered thunderstorms. One storm became severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A cold front moved into east Texas causing scattered thunderstorms. One storm became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 11, 4:38 PM CST, 37 minutes earlier.
Area Forecast Discussion
National Weather Service Lake Charles LA
538 PM CDT Tue May 11 2021
.UPDATE...
Forecast updated to include SVR Watch #166 for portions of
southeast Texas and west central, southwest Louisiana until 11 pm
local. Watching MCS feature in east Texas transitioning into a
bow echo feature that is expected to move across the watch area
with damaging wind the main hazard, although a few spin ups and
large hail can not be ruled out. Also, frequent cloud to ground
lightning and torrential rainfall will be hazards as well.
Rua
&&
.PREV DISCUSSION... /issued 337 PM CDT Tue May 11 2021/
DISCUSSION...
Quasi stationary front that bisected the CWA to slowly move through
interior SETX / CenLA. Activity across the area has remained
quiet since late morning, however tonight and early Wednesday is
expected to be busy. SPC D1 SWO has our CWA in a marginal risk for
severe thunderstorms. All modes of severe weather are possible,
with hail being the prominent threat. Damaging wind gust and
tornadoes cannot be ruled out.
The FF.A is still in effect through tomorrow (Wednesday)
afternoon with a Moderate Risk for excessive rain for tonight. An
inch to three inches of rain is in the forecast from now until
tomorrow with locally higher amounts possible. With all the rain
we have received already, flash flooding is possible. Once the
front is pushed into the gulf, rain chances will taper. Drier and
cooler weather is in store starting on Thursday and extending into
part of the long term.
Stigger/87
Long Term (Friday through Tuesday)...
The area will be post frontal with cool, especially at night and
mild dry days before return flow starts up on Saturday.
Guidance continues to come into better agreement for showers and
thunderstorms to start developing across mainly the western portions
of the area on Sunday.
With the upper trough off to the west and period waves and deep
moisture over the area could be another risk of periods of heavy
rainfall over portions of the area Monday and Tuesday. At least the
soils will have a few days to dry out, however the larger rivers
will continue to be passing flows from the recent rainfall and
forecast rainfall in the short term. So flooding could be an issue
again by early next week.
27
AVIATION...
18Z 11MAY21 TAFs
CIGS greatly improved over the 16-20Z time frame, with a few
sites reporting SKC as clouds briefly broke. All sites are
currently VFR with a SCT layer around 025~050. Further clearing
is not expected, in fact more clouds are building into the area as
of 2030Z. This will continue and CIGS will eventually drag flight
categories into MVFR, then IFR tomorrow.
MARINE...
Modest onshore flow will continue tonight. Showers and
thunderstorms will become more widespread tonight into Wednesday
as a front moves through the coastal waters. Offshore flow
develops by Wednesday afternoon behind the front with onshore
flow returning once again by Friday evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 64 71 55 75 / 90 70 10 0
LCH 70 77 60 79 / 90 90 20 10
LFT 69 77 61 76 / 80 90 30 10
BPT 68 77 60 80 / 90 80 20 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Wednesday afternoon for LAZ027>033-
043>045-052>055.
TX...Flash Flood Watch through Wednesday afternoon for TXZ180-259-260.
GM...None.
&&
PUBLIC...07Hazardous Weather Outlook National Weather Service Lake Charles LA 339 PM CDT Tue May 11 2021 LAZ041-042-073-074-TXZ201-215-216-261-262-122045- Calcasieu-Jefferson Davis-West Cameron-East Cameron-Hardin-Jefferson- Orange-Southern Jasper-Southern Newton- 339 PM CDT Tue May 11 2021 This Hazardous Weather Outlook is for southwest Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. There is a marginal risk for severe thunderstorms for the Day One period which all modes are possible and defined as large hail...damaging winds and perhaps a tornado. Otherwise...showers and thunderstorms will develop along and near the front today and will move south overnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. Showers and thunderstorms are expected to end during the morning on Wednesday as the cool front moves further into the gulf. Cool dry air will build in for the rest of Wednesday into Friday. A warmup returns over the weekend with rain chances returning Sunday and Monday ahead of the next weather system. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ027>033-043>045-052>055-TXZ180-259-260-122045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin-Tyler-Northern Jasper-Northern Newton- 339 PM CDT Tue May 11 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. A stationary front will lift northward this afternoon into interior southeast Texas and central Louisiana. This boundary will be the focus for marginal strong to severe thunderstorms with damaging wind...large hail or a tornado perhaps. Otherwise...A Flash Flood Watch has been issued for the possibility of flooding rains that could develop this afternoon into Wednesday morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. The probability for widespread hazardous weather is low. Showers and thunderstorms are expected to end during the morning on Wednesday as the cool front moves further into the gulf. Cool dry air will build in for the rest of Wednesday into Friday. A warmup returns over the weekend with rain chances returning Sunday and Monday ahead of the next weather system. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-122045- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 339 PM CDT Tue May 11 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Showers and Thunderstorms will be on the increase later today into tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. Showers and thunderstorms are expected to end Wednesday night into early Thursday morning as the cool front moves further offshore. Cool dry air will build in for the rest of the week. A warmup returns over the weekend with rain chances returning Sunday and Monday ahead of the next weather system. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The Lake Charles radar (KLCH), 124 km away, was scanning. The volume nearest the first event began at 23:17 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Quarter size hail reported south of Warren.
A few trees were reported down near Woodville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, May 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 960662, 960663.